Alert archive / Wyoming / High Wind Warnings in 2008

High Wind Warning 10, NWS Cheyenne, WY

January 26, 2008

NWS Cheyenne, WY issued this high wind warning at Jan 26, 2008, 11:06 AM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 26, 2008, 11:06 AM MST (18:06 UTC)
Expired
Jan 26, 2008, 3:00 PM MST
In force
4 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 261806
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1106 AM MST SAT JAN 26 2008

...STRONG WEST WINDS WILL CONTINUE IN PLATTE COUNTY UNTIL MID
AFTERNOON...

.A HIGH WIND WARNING IS IN EFFECT UNTIL 3 PM FOR PLATTE COUNTY.
THE HIGH WIND WARNING THAT HAD BEEN IN EFFECT FOR THE MOUNTAINS
AND NORTHERN CARBON COUNTY WAS ALLOWED TO EXPIRE.

WYZ067-262200-
/O.EXP.KCYS.HW.W.0009.000000T0000Z-080126T1800Z/
/O.NEW.KCYS.HW.W.0010.080126T1806Z-080126T2200Z/
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
1106 AM MST SAT JAN 26 2008

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MST THIS AFTERNOON...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. THE
HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WEST WINDS WILL CONTINUE TO BE VERY STRONG OVER THE SOUTHERN HALF
OF PLATTE COUNTY...INCLUDING CHUGWATER AND WHEATLAND... THROUGH
THIS MORNING. THE WINDS DURING THAT TIME WILL BE SUSTAINED AT 30
TO 45 MPH WITH GUSTS TO 60 MPH. THE WINDS WILL GRADUALLY DIMINISH
OVER THE AREA THIS AFTERNOON.

TRAVEL WILL BE HAZARDOUS IN THE WARNING AREA WITH THE STRONG
WINDS. THIS WILL ESPECIALLY BE THE CASE FOR THOSE WITH LIGHTWEIGHT
OR HIGH PROFILE VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WYZ062>064-066-261915-
/O.EXP.KCYS.HW.W.0009.000000T0000Z-080126T1800Z/
NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL...
GARRETT...BUFORD...HORSE CREEK
1106 AM MST SAT JAN 26 2008

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WIND SPEEDS HAVE GRADUALLY DECREASED THIS MORNING. FOR THIS
REASON...THE NATIONAL WEATHER SERVICE HAS ALLOWED THE HIGH WIND
WARNING TO EXPIRE.

$$

JR
1 follow-up statement
000 
WWUS75 KCYS 262214
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
314 PM MST SAT JAN 26 2008

...STRONG SOUTHWEST WINDS ARE POSSIBLE LATE TONIGHT THROUGH SUNDAY
IN CARBON AND ALBANY COUNTIES.

.THE HIGH WIND WARNING THAT HAD BEEN IN EFFECT FOR PLATTE COUNTY
WAS ALLOWED TO EXPIRE. A HIGH WIND WATCH HAS BEEN ISSUED FOR LATE
TONIGHT THROUGH SUNDAY FOR CARBON AND ALBANY COUNTIES.

WYZ067-262315-
/O.EXP.KCYS.HW.W.0010.000000T0000Z-080126T2200Z/
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
314 PM MST SAT JAN 26 2008

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WINDS HAVE GRADUALLY DECREASED THIS AFTERNOON. AS A RESULT...THE
NATIONAL WEATHER SERVICE ALLOWED THE HIGH WIND WARNING TO EXPIRE.

$$

WYZ061>063-065-270900-
/O.NEW.KCYS.HW.A.0007.080127T0900Z-080128T0000Z/
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
CENTENNIAL...LARAMIE
314 PM MST SAT JAN 26 2008

...HIGH WIND WATCH IN EFFECT FROM 2 AM MST SUNDAY THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM 2 AM MST SUNDAY THROUGH SUNDAY
AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE IN CARBON AND ALBANY COUNTIES
TONIGHT AND CONTINUE THROUGH SUNDAY. SUSTAINED WINDS OF 30 TO 45
MPH GUSTING TO 60 MPH WILL BE POSSIBLE. IN THE MOUNTAINS...
SUSTAINED WINDS OF 40 TO 55 MPH GUSTING TO 70 MPH WILL BE
POSSIBLE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

JR

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 26, 3:16 AM MST, 7 hours 50 minutes earlier.

Area forecast discussion, Jan 26, 3:16 AM MST, 7 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
316 AM MST SAT JAN 26 2008

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
STRONG WINDS HAVE CONTINUED OVER ALONG AND WEST OF INTERSTATE 25
SINCE THE LATE EVENING. IN GENERAL...WIND SPEEDS HAVE DIMINISHED
SLIGHTLY SINCE 08Z IN THAT AREA BUT WERE STILL OVER 50 MPH AS OF
10Z.  HEIGHTS ALOFT BUILD OVER THE ROCKIES DURING THE DAY...WHICH
SHOULD ALLOW THE WINDS TO DIMINISH BELOW HIGH WIND CRITERIA
VALUES BY MIDDAY.  AT THIS TIME WILL CONTINUE THE HIGH WIND
WARNING AND ADD A PORTION OF LARAMIE COUNTY WHERE KWIT HAS BEEN
GUSTING AROUND 60 MPH.  THE WINDS WERE CAUSING QUITE A BIT OF
BLOWING AND DRIFTING SNOW OVER CARBON COUNTY AND MANY ROADS IN
THAT PART OF THE CWA REMAIN CLOSED AS OF 10Z.  OROGRAPHIC LIGHT
SNOW WAS ALSO PERSISTING OVER AND WEST OF THE SNOWY RANGE...
INCLUDING KSAA.  AS THE HEIGHTS ALOFT RISE OVER THE REGION TODAY
THE TEMPERATURES WILL RISE TO ABOVE NORMAL VALUES ALONG WITH THE
DECREASE IN WINDS IN THE WYOMING PART OF THE CWA.  THE OROGRAPHIC
SNOW WILL ALSO TAPER OFF AND END THIS AFTERNOON AND EARLY EVENING.
THE RIDGE AXIS ALOFT WILL BE OVER THE CWA AROUND 06Z SUNDAY AND
THEN MOVES RAPIDLY EAST OVER THE PLAINS.  FAST SOUTHWEST WIND
FLOW ALOFT WILL THEN BE OVER THE CWA SUNDAY AND SUNDAY NIGHT WITH
MOISTURE INCREASING.  WILL CONTINUE THE IDEA OF SPREADING CLOUDS
OVER THE CWA DURING THAT TIME AS WELL AS INCREASING POPS MAINLY OVER
AND WEST OF THE LARAMIE RANGE.  SNOWFALL AMOUNTS SUNDAY NIGHT IN
THE SNOWY RANGE COULD BE IN THE 3 TO 6 INCH RANGE.  WINDS IN THE
SOUTHWEST WIND FAVORED AREAS WILL ALSO INCREASE AS EARLY AS LATE
TONIGHT AND CONTINUE THROUGH SUNDAY NIGHT.  WINDS WILL LIKELY
REACH HIGH WIND CRITERIA OVER AND NEAR THE MOUNTAINS LATE TONIGHT
THROUGH SUNDAY NIGHT.  SINCE A HIGH WIND WARNING ALREADY EXISTS
FOR THAT AREA TIL 18Z...WILL HOLS OFF ON THE ISSUANCE OF A WATCH
AT THIS TIME.  TO THE EAST OF THE LARAMIE RANGE ON SUNDAY THE
HIGH TEMPERATURES WILL BE WELL ABOVE NORMAL VALUES AS THE 700 MB
TEMPERATURES WILL BE AROUND 0C.

.LONG TERM...MONDAY THROUGH FRIDAY...
A LARGE AMPLITUDE UPPER TROUGH WILL MOVE ACROSS THE CWA MON WITH THE
ASSOCIATED COLD FRONT MOVING ACROSS THE AREA IN THE AFTERNOON.  VERY
WINDY CONDITIONS WILL OCCUR WITH THIS SYSTEM ALONG WITH A CHANCE OF
SNOW ACROSS THE WEST AND NORTH PORTIONS OF THE CWA.  ON
TUES...MAINLY DRY CONDITIONS WILL PREVAIL AS THE FLOW ALOFT BECOMES
NW IN RESPONSE TO THE UPPER TROUGH MOVING TO THE EAST AND AN UPPER
RIDGE APPROACHING FROM THE WEST.  WILL KEEP A CHANCE OF SNOW IN FOR
THE MOUNTAINS DUE TO OROGRAPHIC EFFECTS.  FOR WED...A WEAK UPPER
TROUGH WILL MOVE ACROSS THE AREA WITH MOIST UPSLOPE FLOW AT THE
SURFACE...RESULTING IN A SLIGHT CHANCE OF SNOW FOR THE FORECAST
AREA.  ON THUR...N FLOW WILL BECOME W AS A NARROW UPPER RIDGE MOVES
ACROSS THE CWA.  A LEE TROUGH WILL SET UP AT THE SURFACE...LEADING
TO WINDY AND DRY CONDITIONS ACROSS THE AREA.  FOR FRI...WILL KEEP A
SLIGHT CHANCE OF SNOW IN THE FORECAST FOR AREAS WEST OF THE LARAMIE
RANGE DUE TO DISTURBANCES MOVING INTO THIS AREA.  HIGH TEMPERATURES
WILL BE AROUND NORMAL MON...AND 5 TO 10 DEGREES BELOW NORMAL FOR
TUES THRU FRI.

&&

.AVIATION...
MVFR CEILING AND VISIBILITIES IN LIGHT SNOW AND BLOWING SNOW WILL
CONTINUE THROUGH MID MORNING OVER AND WEST OF THE SNOWY RANGE.  THIS
INCLUDES THE AIRPORTS AT KRWL AND KSAA.  THE SNOWY RANGE WILL BE
OBSCURED DURING THAT TIME.  OTHERWISE...STRONG WINDS THROUGH 18Z OVER
AND WEST OF INTERSTATE 25 WILL PRODUCE TURBULENT CONDITIONS BELOW
10000 FEET MSL.  CLOUDS WILL INCREASE AND LOWER OVER THE CWA BY
SUNDAY NIGHT WITH MVFR CEILINGS AND VISIBILITIES AND MOUNTAIN
OBSCUREMENT MAINLLY OVER AND WEST OF THE SNOWY RANGE.  SOUTHWEST
WINDS WILL ALSO INCREASE SUNDAY AND CONTINUE FOR SUNDAY NIGHT AS
SURFACE PRESSURE GRADIENTS TIGHTEN AND THE 300 MB JET MOVES OVER
THE CWA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING TIL 11 AM TODAY FOR PARTS OF SOUTHEAST
     WYOMING.  ZONES 62..63..64..66..67.
NE...NONE.

&&

WEILAND/KMD
Hazardous weather outlook, Jan 26, 5:16 AM MST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
516 AM MST SAT JAN 26 2008

NEZ001>003-019>021-054-055-WYZ059>061-065-068>070-271230-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-LARAMIE VALLEY-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
516 AM MST SAT JAN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ062>064-066-067-271230-
NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
516 AM MST SAT JAN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FOR TODAY. WEST TO SOUTHWEST WINDS
WILL BE SUSTAINED AT 30 TO 45 MPH WITH GUST TO 60 MPH AT THE LOWER
ELEVATIONS. WEST TO SOUTHWEST WINDS WILL BE SUSTAINED AT 40 TO 55
MPH WITH GUSTS TO 70 MPH IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WINDS ARE EXPECTED TO OCCUR AGAIN SUNDAY AND SUNDAY NIGHT.
SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH AT THE LOWER
ELEVATIONS AND GUSTS TO 70 MPH IN THE MOUNTAINS ARE LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jan 26, 8:53 AM MST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
853 AM MST SAT JAN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
01/26/2008  M68 MPH          PLATTE             WY   DEPT OF HIGHWAYS

&&

DDEAL
Local storm report, Jan 26, 9:24 AM MST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
924 AM MST SAT JAN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     HIGH SUST WINDS  10 SSW BORDEAUX         41.82N 105.04W
01/26/2008  M50 MPH          PLATTE             WY   MESONET

&&

DDEAL
Local storm report, Jan 26, 10:09 AM MST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1009 AM MST SAT JAN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     NON-TSTM WND GST WHITAKER                41.41N 104.87W
01/26/2008  M62 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            SUSTAINED WIND 44 MPH.

0110 AM     NON-TSTM WND GST WHITAKER                41.41N 104.87W
01/26/2008  M68 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            SUSTAINED WIND 48 MPH.

0220 AM     NON-TSTM WND GST WHITAKER                41.41N 104.87W
01/26/2008  M63 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            SUSTAINED WIND 50 MPH.

&&

DDEAL
Local storm report, Jan 26, 10:22 AM MST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1022 AM MST SAT JAN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
01/26/2008  M60 MPH          PLATTE             WY   DEPT OF HIGHWAYS

1005 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
01/26/2008  M61 MPH          PLATTE             WY   DEPT OF HIGHWAYS

&&

DDEAL
Local storm report, Jan 26, 10:41 AM MST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1041 AM MST SAT JAN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     TSTM WND GST     BORDEAUX                41.95N 104.95W
01/26/2008  M62 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            SUSTAINED WIND 48 MPH.

1025 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
01/26/2008  M62 MPH          PLATTE             WY   DEPT OF HIGHWAYS

&&

DDEAL
Local storm report, Jan 26, 10:41 AM MST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
1041 AM MST SAT JAN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
01/26/2008  M62 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            SUSTAINED WIND 48 MPH.

1025 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
01/26/2008  M62 MPH          PLATTE             WY   DEPT OF HIGHWAYS

1045 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
01/26/2008  M65 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            SUSTAINED WIND 47 MPH.

1055 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
01/26/2008  M66 MPH          PLATTE             WY   DEPT OF HIGHWAYS

1105 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
01/26/2008  M62 MPH          PLATTE             WY   DEPT OF HIGHWAYS

CORRECTED 1015 AM ENTRY

&&

DDEAL/JLH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 3:14 PM MSTHigh Wind WatchCYS6 hr

Nearby

High Wind Warnings in Wyoming, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.